Schizophrenia Community
Blurred vision from Artane
About This Community:

This patient support community is for discussions relating to schizophrenia and other schizoaffective disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Blurred vision from Artane

Dear doctor my doctor prescribed to me Artane in late October 2010 and it blurred my vision. Since stopping the drug my vision improved only partially and I still see blurry. An eye exam came out normal but I see blurry. What can I do and shouldn't my vision go back to normal? Thank you.

http://www.webmd.com/drugs/drug-6683-Artane+Oral.aspx?drugid=6683&drugname=Artane+Oral

above is a link about Artane
Related Discussions
11 Comments Post a Comment
Blank
585414_tn?1288944902
  That's a common short term side effect of Artane but I have not heard of it being a long term side effect. Are you taking any other medications as you should ask your psychiatrist (your pharmacist could provide the information as well and its in the PDR) if they can cause blurred vision as well. This is a common short term side effect of some medications, certainly side effect pills in the category of Artane (anti-cholinergics such as Cogentin) but other medications as well.
Blank
675718_tn?1321008971
cogentin makes me drowsy :)
Blank
Avatar_n_tn
Hi ILADVOCATE thank you for your answer. Are you a doctor or other medical professional? I am currently taking Geodon and Ativan but neither cause me blurred vision. I've been okay on those. Yes my psychiatrist prescribed Artane thinking it would help with side effects of Geodon, but later realized my symptoms of wanting to move are due to anxiety as I explained to him.

I understand the blurred vision is supposed to be a short term side effect but its been over a month and I still have blurred vision. An eye exam showed normal results. I don't know what to do.
Blank
585414_tn?1288944902
  No like anyone here I just inform myself about the medications I take for awareness purposes and then discuss what is going on with my psychiatrist. I did look up those medications and I believe there is the potential of blurred vision but you could discuss that with your psychiatrist and/or pharmacist and look up the information in the PDR (Physician's Desk Reference) and/or the medication website itself in the meantime for awareness purposes.
Blank
Avatar_n_tn
Thanks ILADVOCATE I will discuss it with my psychiatrist and look up the information in the PDR. However, in my experience neither Geodon nor Ativan caused me blurred vision. Thanks again I appreciate it.
Blank
Avatar_m_tn
I had blurred vision myself while on Geodon when I first started it but I also have astigmatism so I don't know which was causing it at the time but it became more profound and frequent than before until I adjusted to the medicine.
Blank
675718_tn?1321008971
geodon gave me tardive dyskinesia
Blank
Avatar_n_tn
I'm sorry you had blurred vision while on Geodon but I'm glad it got better for you. I had blurry vision on Abilify and it took a few weeks I think for it to go away after I stopped the medicine. For drifter0213 I had no tardive dyskinesia while on Geodon fortunately.
Blank
Avatar_m_tn
Well it was OK because the blurred vision went away for the most part after I adjusted to the medicine like I said.  I'm taking Abilify now and haven't experienced increased blurry vision that I know of but my astigmatism changed where I now need glasses but I was having eye strain anyway without them where I was forcing myself to see clearly for the past... 9 years, despite have astigmatism.  I had my double vision suppressed so much for example that I had forgotten for years that I even had it before it started acting up again.
Blank
Avatar_n_tn
I'm glad the Abilify worked out for you paranoid_cataclysm, but for me it blurred my vision and gave me a lot of other bad side effects. I wear glasses myself. I don't have astigmatism like you do but I am heavily near-sighted. I took Artane for only two days and my vision has remained blurry. I worry if it is permanent.
Blank
Avatar_m_tn
The only permanent side effects I've heard of are things like tardive dyskinesia but I'm not doctor so I probably haven't heard of everything.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Schizophrenia Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Schizophrenia Answerers
675718_tn?1321008971
Blank
drifter0213
El Paso, TX
585414_tn?1288944902
Blank
ILADVOCATE
NY
1985196_tn?1402193698
Blank
stormbear
Canberra , Australia